Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Bulletin of the American Mathematical Society
Bulletin of the American Mathematical Society
ISSN 1088-9485(online) ISSN 0273-0979(print)

A formula for finding a potential from nodal lines


Authors: Joyce R. McLaughlin and Ole H. Hald
Journal: Bull. Amer. Math. Soc. 32 (1995), 241-247
MSC: Primary 35R30; Secondary 35J99, 35P20, 73D50, 73K10
MathSciNet review: 1302784
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this announcement we consider an eigenvalue problem which arises in the study of rectangular membranes. The mathematical model is an elliptic equation, in potential form, with Dirichlet boundary conditions. We have shown that the potential is uniquely determined, up to an additive constant, by a subset of the nodal lines of the eigenfunctions. A formula is given which, when the additive constant is fixed, yields an approximation to the potential at a dense set of points. An estimate is presented for the error made by the formula.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC: 35R30, 35J99, 35P20, 73D50, 73K10

Retrieve articles in all journals with MSC: 35R30, 35J99, 35P20, 73D50, 73K10


Additional Information

DOI: http://dx.doi.org/10.1090/S0273-0979-1995-00584-7
PII: S 0273-0979(1995)00584-7
Article copyright: © Copyright 1995 American Mathematical Society